MAUDE Adverse Event Report: AESCULAP AG TC METZENBAUM SCISSORS CVD 180MM; DUROTIP SCISSORS

AESCULAP AG TC METZENBAUM SCISSORS CVD 180MM; DUROTIP SCISSORS
Model Number BC263R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a tc metzenbaum scissors cvd 180mm (item # bc263r) was used during a procedure performed on (b)(6) 2022.According to the complainant, during the procedure, the tip of the device broke off.An x-ray screening was performed to determine if the fragment detached into the patient, but nothing was found.The complaint device has been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.However, an x-ray was performed to confirm that no fragment remained in the patient.The adverse event / malfunction is filed under aic reference (b)(4).
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was returned to the manufacturer for physical evaluation.A visual examination revealed that deposits were present on the surface.The analysis of the fracture pattern was indicative of a force fracture due to a mechanical overload.No pores, inclusions or foreign bodies were observed at the fracture site.The device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.An investigation of the returned device confirmed the reported event of a device fracture.However, there was no indication of a material defect, manufacturing failure, or design error on the basis of the device history record.Therefore, the most probable root cause was determined to be levering or unsuitable material being processed with the device.

Brand Name
TC METZENBAUM SCISSORS CVD 180MM
Common Device Name
DUROTIP SCISSORS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key15650820
Report Number2916714-2022-00107
Device Sequence Number17651459
Product Code LRW
UDI-Device Identifier04038653137817
UDI-Public4038653137817
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
Report Date (Section F) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC263R
Device Catalogue NumberBC263R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/03/2022
Event Location Hospital
Date Report to Manufacturer10/03/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date03/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA10/21/2022